Alert archive / Texas / Red Flag Warnings in 2012

Red Flag Warning 6, NWS Corpus Christi, TX

December 19, 201215 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Dec 19, 2012, 12:21 PM CST for 15 counties in Texas. It took effect at Dec 20, 2012, 3:00 AM CST. It was in force for 15 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 19, 2012, 12:21 PM CST (18:21 UTC)
In effect from
Dec 20, 2012, 3:00 AM CST
Expired
Dec 20, 2012, 6:00 PM CST
In force
15 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 20, 4:37 AM CSTNON-TSTM WND GST 52Goliad, TX
Dec 20, 6:03 AM CSTNON-TSTM WND GST 52Cc Nas, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
480 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WWUS84 KCRP 191821
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1221 PM CST WED DEC 19 2012

...RED FLAG WARNING IN EFFECT FOR MOST OF SOUTH TEXAS LATE TONIGHT
AND THURSDAY...

.A STRONG COLD FRONT WILL BLAST THROUGH SOUTH TEXAS TONIGHT. MUCH
COOLER AND DRIER AIR WILL POUR INTO THE AREA BEHIND THE FRONT.
STRONG NORTH WINDS AND AN EXTREMELY DRY AIRMASS WILL INTERACT WITH
DRY TO CURED FUELS CREATING A CRITICAL FIRE DANGER THREAT FOR MOST
OF THE REGION. CONDITIONS WILL GRADUALLY IMPROVE DURING THE
AFTERNOON THURSDAY AS WINDS DIMINISH IN INTENSITY.

TXZ229>234-239>244-200900-
/O.UPG.KCRP.FW.A.0005.121220T1200Z-121221T0000Z/
/O.NEW.KCRP.FW.W.0006.121220T0900Z-121220T2100Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
1221 PM CST WED DEC 19 2012

...RED FLAG WARNING IN EFFECT FOR MOST OF SOUTH TEXAS FROM 3 AM
TO 3 PM CST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE
  TONIGHT AND CONTINUE INTO THURSDAY AFTERNOON. CONDITIONS WILL
  IMPROVE DURING THE AFTERNOON AS THE STRONGER WINDS DECREASE IN
  INTENSITY.

* WIND...NORTHERLY 20 FOOT WINDS 20 TO 30 MPH WITH FREQUENT GUSTS
  OF 30 TO 35 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN
  10 AND 25 PERCENT ACROSS THE WATCH AREA...LOWEST VALUES DURING
  THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HART
7 follow-up statements
549 
WWUS84 KCRP 192119 CCA
RFWCRP

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
319 PM CST WED DEC 19 2012

...RED FLAG WARNING IN EFFECT FOR MOST OF SOUTH TEXAS LATE TONIGHT
AND THURSDAY...

.A STRONG COLD FRONT WILL BLAST THROUGH SOUTH TEXAS TONIGHT. MUCH
COOLER AND DRIER AIR WILL POUR INTO THE AREA BEHIND THE FRONT.
STRONG NORTH WINDS AND AN EXTREMELY DRY AIRMASS WILL INTERACT WITH
DRY TO CURED FUELS CREATING A CRITICAL FIRE DANGER THREAT FOR MOST
OF THE REGION. CONDITIONS WILL GRADUALLY IMPROVE DURING THE
AFTERNOON THURSDAY AS WINDS DIMINISH IN INTENSITY.

TXZ229>234-239>244-201215-
/O.UPG.KCRP.FW.A.0005.121220T1200Z-121221T0000Z/
/O.COR.KCRP.FW.W.0006.121220T0900Z-121220T2100Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
319 PM CST WED DEC 19 2012

...RED FLAG WARNING IN EFFECT FOR MOST OF SOUTH TEXAS FROM 3 AM
TO 3 PM CST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE
  TONIGHT AND CONTINUE INTO THURSDAY AFTERNOON. CONDITIONS WILL
  IMPROVE DURING THE AFTERNOON AS THE STRONGER WINDS DECREASE IN
  INTENSITY.

* WIND...NORTHERLY 20 FOOT WINDS 20 TO 30 MPH WITH FREQUENT GUSTS
  OF 30 TO 35 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN
  10 AND 25 PERCENT ACROSS THE WARNED AREA...LOWEST VALUES DURING
  THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HART
287 
WWUS84 KCRP 200041
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
641 PM CST WED DEC 19 2012

...RED FLAG WARNING IN EFFECT FOR MOST OF SOUTH TEXAS LATE
TONIGHT AND THURSDAY...

.A STRONG COLD FRONT WILL BLAST THROUGH SOUTH TEXAS TONIGHT. MUCH
COOLER AND DRIER AIR WILL POUR INTO THE AREA BEHIND THE FRONT.
STRONG NORTH WINDS AND AN EXTREMELY DRY AIRMASS WILL INTERACT
WITH DRY TO CURED FUELS CREATING A CRITICAL FIRE DANGER THREAT
FOR MOST OF THE REGION. CONDITIONS WILL GRADUALLY IMPROVE DURING
THE AFTERNOON THURSDAY AS WINDS DIMINISH IN INTENSITY.

TXZ246-201130-
/O.EXA.KCRP.FW.W.0006.121220T0900Z-121220T2100Z/
REFUGIO-
641 PM CST WED DEC 19 2012

...RED FLAG WARNING IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY FOR
MOST OF SOUTH TEXAS FROM 3 AM TO 3 PM CST THURSDAY FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY VALUES...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE 
  TONIGHT AND CONTINUE INTO THURSDAY AFTERNOON. CONDITIONS WILL 
  IMPROVE DURING THE AFTERNOON AS THE STRONGER WINDS DECREASE IN 
  INTENSITY. 

* WIND...NORTHERLY 20 FOOT WINDS 20 TO 30 MPH WITH FREQUENT 
  GUSTS OF 30 TO 35 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN
  15 AND 25 PERCENT ACROSS THE WARNED AREA...LOWEST VALUES DURING
  THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY OR CURED FUELS
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS
NOT RECOMMENDED.

&&

$$

TXZ229>234-239>244-201130-
/O.CON.KCRP.FW.W.0006.121220T0900Z-121220T2100Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
641 PM CST WED DEC 19 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM CST
THURSDAY FOR MOST OF SOUTH TEXAS FROM 3 AM TO 3 PM CST THURSDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES...

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE 
  TONIGHT AND CONTINUE INTO THURSDAY AFTERNOON. CONDITIONS WILL 
  IMPROVE DURING THE AFTERNOON AS THE STRONGER WINDS DECREASE IN 
  INTENSITY. 

* WIND...NORTHERLY 20 FOOT WINDS 20 TO 30 MPH WITH FREQUENT 
  GUSTS OF 30 TO 35 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN
  15 AND 25 PERCENT ACROSS THE WARNED AREA...LOWEST VALUES DURING
  THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY OR CURED FUELS
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS
NOT RECOMMENDED.

&&

$$
883 
WWUS84 KCRP 201053
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
453 AM CST THU DEC 20 2012

...RED FLAG WARNING REMAINS IN EFFECT FOR MOST OF SOUTH TEXAS
TODAY...

.EXTREMELY DRY AIR WILL POUR INTO THE REGION IN WAKE OF A STRONG
COLD FRONT. IN ADDITION...STRONG NORTHERLY WINDS WILL ALSO
DEVELOP IN WAKE OF THE FRONT. THESE WEATHER INGREDIENTS COMBINED
WITH DRY TO CURED FUELS WILL CREATE A CRITICAL FIRE DANGER THREAT
FOR MOST OF THE REGION. CONDITIONS WILL GRADUALLY IMPROVE DURING
THE LATE AFTERNOON INTO THE EVENING HOURS AS WINDS DIMINISH IN
INTENSITY.

TXZ229>234-239>244-246-201900-
/O.CON.KCRP.FW.W.0006.000000T0000Z-121220T2100Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-REFUGIO-
453 AM CST THU DEC 20 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON FOR MOST OF SOUTH TEXAS FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES...

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE 
  TONIGHT AND CONTINUE INTO THURSDAY AFTERNOON. CONDITIONS WILL 
  IMPROVE DURING THE AFTERNOON AS THE STRONGER WINDS DECREASE IN 
  INTENSITY. 

* WIND...NORTHERLY 20 FOOT WINDS 20 TO 30 MPH WITH FREQUENT 
  GUSTS OF 30 TO 35 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO
  BETWEEN 15 AND 25 PERCENT ACROSS THE WARNED AREA...LOWEST 
  VALUES DURING THE AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY OR CURED FUELS
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS
NOT RECOMMENDED.

&&

$$
869 
WWUS84 KCRP 201113
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
513 AM CST THU DEC 20 2012

...RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF SOUTH TEXAS
TODAY...

.EXTREMELY DRY AIR WILL POUR INTO THE REGION IN WAKE OF A STRONG
COLD FRONT. IN ADDITION...STRONG NORTHERLY WINDS WILL ALSO
DEVELOP IN WAKE OF THE FRONT. THESE WEATHER INGREDIENTS COMBINED
WITH DRY TO CURED FUELS WILL CREATE A CRITICAL FIRE DANGER THREAT
FOR THE REGION. CONDITIONS WILL GRADUALLY IMPROVE DURING THE LATE
AFTERNOON INTO THE EVENING HOURS AS WINDS DIMINISH IN INTENSITY.

TXZ245-247-201900-
/O.EXA.KCRP.FW.W.0006.000000T0000Z-121220T2100Z/
ARANSAS-CALHOUN-
513 AM CST THU DEC 20 2012

...RED FLAG WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON FOR
ALL OF SOUTH TEXAS FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE CURRENTLY UNDERWAY
  AND WILL CONTINUE THROUGH THE AFTERNOON. CONDITIONS WILL IMPROVE
  DURING THE LATE AFTERNOON AS THE STRONGER WINDS DECREASE IN
  INTENSITY.

* WIND...NORTHERLY 20 FOOT WINDS 20 TO 30 MPH WITH FREQUENT 
  GUSTS OF 30 TO 35 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 
  BETWEEN 15 AND 25 PERCENT ACROSS THE WARNED AREA...LOWEST 
  VALUES DURING THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY OR CURED FUELS
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS
NOT RECOMMENDED.

&&

$$

TXZ229>234-239>244-246-201900-
/O.CON.KCRP.FW.W.0006.000000T0000Z-121220T2100Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-REFUGIO-
513 AM CST THU DEC 20 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON FOR ALL OF SOUTH TEXAS FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES...

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE CURRENTLY UNDERWAY
  AND WILL CONTINUE THROUGH THE AFTERNOON. CONDITIONS WILL IMPROVE
  DURING THE LATE AFTERNOON AS THE STRONGER WINDS DECREASE IN
  INTENSITY.

* WIND...NORTHERLY 20 FOOT WINDS 20 TO 30 MPH WITH FREQUENT 
  GUSTS OF 30 TO 35 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 
  BETWEEN 15 AND 25 PERCENT ACROSS THE WARNED AREA...LOWEST 
  VALUES DURING THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY OR CURED FUELS
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS
NOT RECOMMENDED.

&&

$$
700 
WWUS84 KCRP 201835
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1235 PM CST THU DEC 20 2012

...RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF SOUTH TEXAS
THROUGH THIS AFTERNOON...

.EXTREMELY DRY AIR WILL POUR INTO THE REGION IN WAKE OF A STRONG
COLD FRONT. IN ADDITION...STRONG NORTHERLY WINDS WILL ALSO
CONTINUE THROUGH AT LEAST THIS AFTERNOON. THESE WEATHER
INGREDIENTS COMBINED WITH DRY TO CURED FUELS WILL CREATE A
CRITICAL FIRE DANGER THREAT FOR THE REGION. CONDITIONS WILL
GRADUALLY IMPROVE DURING THE LATE AFTERNOON INTO THE EVENING HOURS
AS WIND SPEEDS DIMINISH.

TXZ229>234-239>247-202100-
/O.CON.KCRP.FW.W.0006.000000T0000Z-121220T2100Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1235 PM CST THU DEC 20 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON FOR ALL OF SOUTH TEXAS FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES...

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE CURRENTLY 
  UNDERWAY AND WILL CONTINUE THROUGH THE AFTERNOON. CONDITIONS 
  WILL IMPROVE DURING THE LATE AFTERNOON AS THE STRONGER WINDS 
  DECREASE IN INTENSITY. 

* WIND...NORTHERLY 20 FOOT WINDS 20 TO 30 MPH WITH FREQUENT 
  GUSTS OF 30 TO 35 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 
  BETWEEN 15 AND 25 PERCENT ACROSS THE WARNED AREA...LOWEST 
  VALUES DURING THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY OR CURED FUELS
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS
NOT RECOMMENDED.

&&

$$

RG
280 
WWUS84 KCRP 202055
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
255 PM CST THU DEC 20 2012

...RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF SOUTH TEXAS
THROUGH EARLY EVENING...

.AN EXTREMELY DRY AIR MASS HAS PUSHED INTO SOUTH TEXAS IN WAKE OF
THIS MORNINGS FRONTAL PASSAGE. WHILE NORTHERLY WIND SPEEDS HAVE
DIMINISHED...THEY WILL REMAIN MODERATE TO STRONG THROUGH EARLY
EVENING. THEREFORE...THE RED FLAG WARNING HAS BEEN EXTENDED
THROUGH 6 PM CDT. CONDITIONS WILL GRADUALLY IMPROVE DURING THE
THE EVENING HOURS AS WIND SPEEDS DIMINISH AND RELATIVE HUMIDITY
VALUES SLOWLY REBOUND.

TXZ229>234-239>247-210000-
/O.EXT.KCRP.FW.W.0006.000000T0000Z-121221T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
255 PM CST THU DEC 20 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
ALL OF SOUTH TEXAS FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES...

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE CURRENTLY UNDERWAY
  AND WILL CONTINUE THROUGH THE EARLY EVENING. CONDITIONS WILL
  IMPROVE THIS EVENING AS WIND SPEEDS DIMINISH.

* WIND...NORTHERLY 20 FOOT WINDS 20 TO 30 MPH WITH FREQUENT 
  GUSTS OF 30 TO 35 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 15 AND 25
  PERCENT ACROSS THE WARNED AREA.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY OR CURED FUELS
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS
NOT RECOMMENDED.

&&

$$

RG
334 
WWUS84 KCRP 202350
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
550 PM CST THU DEC 20 2012

TXZ229>234-239>247-210100-
/O.EXP.KCRP.FW.W.0006.000000T0000Z-121221T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
550 PM CST THU DEC 20 2012

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR SOUTH
TEXAS...

WIND SPEEDS WILL CONTINUE TO DIMINISH THIS EVENING...LESSENING
THE FIRE DANGER THREAT. THUS...THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE.

$$

HART

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Dec 19, 11:46 AM CST, 35 minutes earlier.

Area forecast discussion, Dec 19, 11:46 AM CST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1146 AM CST WED DEC 19 2012

.DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...ASIDE FROM A FEW HRS OF MVFR CIGS THIS
AFTN...PRIMARILY VFR NEXT 24 HRS. CURRENT LOW CLOUD DECK SHOULD
CONTINUE TO MIX OUT THIS AFTN WITH CIGS INCREASING TO VFR LEVELS
/MAY PERSIST LONGEST AT KVCT/. MAINLY CLEAR SKIES THIS EVENING
AHEAD OF COLD FRONT PASSAGE. A THIN BAND OF CLOUDS WILL ACCOMPANY
THE FRONT BUT SHOULD NOT CREATE A SIGNIFICANT FLIGHT CONCERN.
KCRP/KVCT/KALI MAY EXPERIENCE A BRIEF PERIOD OF REDUCED VSBYS/BR
AHEAD OF FRONT...BUT SHOULD NOT BE WIDESPREAD. STRONG GUSTY SOUTH
WINDS EARLY THIS AFTN WILL GRADUALLY DIMINISH IN INTENSITY BY LATE
AFTN /EARLIEST AT KLRD/. LIGHT WINDS THIS EVENING WILL BECOME
STRONG FROM THE NNW OVERNIGHT DUE TO FROPA WITH STRONG WINDS
CONTINUING THROUGH THURS MRNG.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    87  54  62  36  62  /  10  10  10   0   0
VICTORIA          80  48  59  27  58  /  10  10  10   0   0
LAREDO            90  51  63  37  64  /  10  10  10   0   0
ALICE             89  53  63  34  64  /  10  10  10   0   0
ROCKPORT          77  54  60  37  61  /  10  10  10   0   0
COTULLA           88  45  61  29  63  /  10  10  10   0   0
KINGSVILLE        87  55  62  33  63  /  10  10  10   0   0
NAVY CORPUS       79  56  61  45  62  /  10  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR THE FOLLOWING ZONES: BEE...DUVAL...GOLIAD...
     JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...
     NUECES...SAN PATRICIO...VICTORIA...WEBB.

     WIND ADVISORY UNTIL 1 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: JIM WELLS...KLEBERG...NUECES...SAN PATRICIO.

     WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: ARANSAS...CALHOUN...REFUGIO...VICTORIA.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT
     ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

     GALE WARNING FROM 3 AM TO 3 PM CST THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     GALE WARNING FROM 3 AM TO 11 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR.

&&

RH/79...AVIATION
Hazardous weather outlook, Dec 19, 6:00 AM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CST WED DEC 19 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-201200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
600 AM CST WED DEC 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS
THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MUCH OF SOUTH TEXAS
THURSDAY MORNING. THE COMBINATION OF LOW RELATIVE HUMIDITY VALUES
AND STRONG NORTHERLY WINDS IN WAKE OF A COLD FRONT PASSAGE WILL
LEAD TO A FIRE DANGER THREAT. A RED FLAG WARNING WILL LIKELY BE
ISSUED LATER TODAY.

A GALE WATCH REMAINS IN EFFECT FOR THE GULF WATERS THURSDAY
MORNING IN WAKE OF THE COLD FRONT PASSAGE. A GALE WARNING WILL
LIKELY BE ISSUED LATER TODAY.

A WIND ADVISORY MAY BE REQUIRED FOR MUCH OF SOUTH TEXAS THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 8:49 AM CSTWind AdvisoryCRPAransas, Calhoun, Jim Wells, Kleberg, Nueces, Refugio and 2 more8 hr
Dec 19, 9:37 AM CSTGale WarningCRP29 hr

Nearby

Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.